Currently Taking Pregabalin (Lyrica) — Should I Stop? Will It Make Tinnitus Worse?

Discussion in 'Support' started by Tom Soria, Nov 11, 2019.

    1. Tom Soria

      Tom Soria Member

      Tinnitus Since:
      2010
      I was prescribed Pregabalin by my psychiatrist for sleep and anxiety. I have been taking it for 4-5 months. In July I started getting some hearing distortion but I didn't relate that to the meds. My tinnitus usually gets worse some way each year. I have all sorts of tinnitus sounds, TTTS and some mild symptoms of hyperacusis that come and go.

      I recently came across some threads on Tinnitus Talk of people saying they had got tinnitus because of taking Pregabalin or that it made the tinnitus worse. In another thread I read that it can affect people differently and that the studies show it's not ototoxic. Also some users were saying it's better to be on Gabapentin as it doesn't damage your ears like Pregabalin, and has less side effects?

      I do rely on this medication as sleep and anxiety are major problems, so I'm asking all of you for advice on what to do. I am currently thinking of asking my psychiatrist to prescribe me Gabapentin instead and coming off Pregabalin. I don't want to keep taking Pregabalin if it is damaging my ears.
       

Share This Page

Loading...